Alert archive / Maryland / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 43, NWS Wakefield, VA

August 10, 2001Dorchester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 10, 2001, 6:31 PM EDT for Dorchester County, Maryland. It was in force for 14 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2001, 6:31 PM EDT (22:31 UTC)
Expired
Aug 10, 2001, 6:45 PM EDT
In force
14 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County Dorchester County, MD

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:40 PM EDTThunderstorm WindWilliamsburg, MDTrees down on Skinners Run Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:35 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 10, 3:35 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
335 PM EDT FRI AUG 10 2001

SFC TROF ALONG PIEDMONT ATTM WITH MAIN FNT WELL W OVR WRN PA. VERY
HI POTENTIAL ENERGY EXISTS ACRS ALL CWA AND GIVEN SCT DEVELOPMENT
ATTM MENTIONING SVR FOR N&NW...MICROBURST POTENTIAL.
CANCELED HEAT ADVISORY EVEN THOU SEVERAL MORE HRS WL EXIST FOR
OPPRESSIVE HEAT.  STILL CONCERNED NIGHTTIME LOWS OVR TIDEWATER MAY
HOVER AROUND 80 BUT AS A WHOLE...GIVEN MODEL WET SOLUTIONS HEAT
SHOULD END OVERNIGHT.  OTHERWISE...TAKING CURRENT FORECAST AND
APPLYING A WETTER SOLUTION IN SHORTERM...THOU NOT QUITE AS WET AS
AVN.  EXTENDED LOOKING FINE WITH SOME POTENTIAL ADJUSTMENTS LIKELY.
CURRENT SHORT RANGE MOS TEMPS SEEM GOOD BUT RAISING POPS.

FCSTID = 71
SBY   74  86  73  85 /  60  60  60  50
OXB   74  87  73  85 /  30  40  40  40
ECG   76  91  75  87 /  20  40  40  40
ORF   77  91  76  87 /  20  40  40  40
PHF   77  91  76  87 /  20  40  40  40
AKQ   76  91  75  87 /  20  50  50  40
RIC   75  90  74  87 /  50  60  60  50
FVX   73  88  71  87 /  40  60  50  40

.AKQ...
MD...NONE.
NC...NONE.
VA...NONE.

SCHUMANN

In the hours before

Special weather statement, Aug 10, 2:30 PM EDT, 4 hours 1 minute before
MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100-101830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT FRI AUG 10 2001

...THREAT OF SEVERE WEATHER WILL EXIST INTO THIS EVENING...

THE HEAT WAVE INDUCED TEMPERATURES AND HIGH HUMIDITY...COMBINED WITH
AN APPROACHING COLD FRONT WILL PRODUCE THE POTENTIAL FOR SEVERE
THUNDERSTORMS THROUGH THE EVENING.  AT THIS TIME THE GREATEST THREAT
WOULD BE STRAIGHT LINE WINDS...OFTEN CALLED MICROBURSTS...ACROSS
SOUTH CENTRAL VIRGINIA...ROUGHLY WEST I95 AT FIRST.  THESE STORMS
ARE BEGINNING TO DEVELOP THIS AFTERNOON ALONG THE PIEDMONT AND
SHOULD BE SCATTERED THROUGH THE EVENING AS THEY INCREASE AND SPREAD
SLOWLY EASTWARD.  THE COASTAL LOCATIONS MAY NOT EXPERIENCE ANY
THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT WHEN THE SEVERE THREAT
HAS DIMINISHED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.NWS.NOAA.GOV/ER/AKQ

SCHUMANN

Nearby

Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.